Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 344, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 31, 2012, 2:05 AM CDT for Alcorn County, Tishomingo County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2012, 2:05 AM CDT (07:05 UTC)
- Expired
- Jul 31, 2012, 2:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 2:13 AM CDT | TSTM WND DMG | Burnsville, MS | 100 YEAR OLD TREES DOWN IN BURNSVILLE. NUMEROUS POWER OUTTAGES IN BURNSVILLE AND IUKA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 3400 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601
WUUS54 KMEG 310705
SVRMEG
MSC003-141-310745-
/O.NEW.KMEG.SV.W.0344.120731T0705Z-120731T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
205 AM CDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 245 AM CDT
* AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM J P
COLEMAN STATE PARK TO LEEDY...OR ALONG A LINE EXTENDING FROM J P
COLEMAN STATE PARK TO 10 MILES SOUTHWEST OF IUKA...AND MOVING
SOUTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURNSVILLE...IUKA...LEEDY...MIDWAY...PINEFLAT...TISHOMINGO AND J P
COLEMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3457 8813 3472 8833 3474 8833 3476 8838
3485 8850 3500 8836 3500 8820 3492 8815
3489 8809
TIME...MOT...LOC 0705Z 314DEG 44KT 3489 8805 3472 8832
$$
BORGHOFF2 follow-up statements
643
WWUS54 KMEG 310719
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 AM CDT TUE JUL 31 2012
MSC003-310728-
/O.CAN.KMEG.SV.W.0344.000000T0000Z-120731T0745Z/
ALCORN MS-
219 AM CDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALCORN COUNTY IS
CANCELLED...
AT 218 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3458 8813 3472 8833 3474 8833 3476 8836
3484 8836 3496 8818 3492 8815 3489 8809
TIME...MOT...LOC 0718Z 316DEG 33KT 3480 8820
$$
MSC141-310745-
/O.CON.KMEG.SV.W.0344.000000T0000Z-120731T0745Z/
TISHOMINGO MS-
219 AM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR CENTRAL TISHOMINGO COUNTY...
AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR IUKA...MOVING SOUTHEAST AT 40
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURNSVILLE...
IUKA...MIDWAY...EASTPORT...BACON SPRINGS...HOLTS SPUR...WALKER
SIDING...HAZARD SWITCH...BLYTHE CROSSING...OLDHAM...HOLCUT...CARTER
BRANCH...PETERTOWN AND MINGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3458 8813 3472 8833 3474 8833 3476 8836
3484 8836 3496 8818 3492 8815 3489 8809
TIME...MOT...LOC 0718Z 316DEG 33KT 3480 8820
$$
BORGHOFF821
WWUS54 KMEG 310736
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 AM CDT TUE JUL 31 2012
MSC141-310746-
/O.EXP.KMEG.SV.W.0344.000000T0000Z-120731T0745Z/
TISHOMINGO MS-
236 AM CDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TISHOMINGO COUNTY WILL
EXPIRE AT 245 AM CDT...
AT 236 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3458 8813 3472 8833 3474 8833 3476 8836
3484 8836 3496 8818 3492 8815 3489 8809
TIME...MOT...LOC 0736Z 316DEG 33KT 3468 8806
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 11:50 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 30, 11:50 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1150 PM CDT MON JUL 30 2012
.UPDATE...
UPDATED FOR AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 924 PM CDT MON JUL 30 2012/
UPDATE...
COMPLEX WEATHER SCENARIO ACROSS THE MIDSOUTH AND SURROUNDING AREAS
AT MIDEVENING. THE REMNANTS OF WHAT WAS AN MCS OVER NORTHEAST
COLORADO SUNDAY EVENING HAD ROUNDED THE CENTRAL PLAINS UPPER LEVEL
PRESSURE RIDGE. THIS FEATURE HAD ARRIVED OVER A SHARP LOW LEVEL
BAROCLINIC ZONE / SURFACE DRYLINE OVER NORTHEAST AR THIS EVENING.
THE LOW LEVEL DRYLINE DIVIDED HOT DRY AIR OVER CENTRAL AR AND
TROPICAL LIKE MID TO UPPER 70S DEWPOINTS OVER WEST TN AND NORTHEAST
MS. JACKSON TN AND BLYTHEVILLE AR REPORTED DEWPOINTS OF 80 AND
81...RESPECTIVELY AT 00Z / 7 PM CDT.
EXPECT A GENERAL DOWNWARD TREND IN CONVECTION THROUGH LATE EVENING
AS THE CONVECTIVE INHIBITION INCREASES WITH LOSS OF DAYTIME
HEATING. HOWEVER... THE PRESENCE OF THE CONVECTIVE VORT MAX MAY
HELP SUSTAIN PERIODS OF MORE VIGOROUS CONVECTION THROUGH LATE
EVENING. ADDITIONAL SHORTWAVE ENERGY WAS NOTED ON GOES WATER
VAPOR IMAGERY NEAR KANSAS CITY... WHICH WILL ROTATE SOUTHEAST
AROUND THE RIDGE INTO THE MIDSOUTH OVERNIGHT. WILL KEEP CURRENT
CHANCE POPS GOING IN MANY AREAS...WITH ADDITIONAL SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE TOWARD MORNING.
FOR TEMPS... HAVE BUMPED UP OVERNIGHT LOWS GIVEN CLOUD COVER AND
RICH LOW LEVEL MOISTURE.
WITH FORECASTED HEAT INDICES APPROACHING 110 OVER EASTERN AR TUESDAY...
HAVE ISSUED A HEAT ADVISORY...GIVEN THE RELATIVELY HIGH CONFIDENCE
OF AT LEAST ADVISORY CRITERIA BEING MET. CONFIDENCE DECREASES EAST
AND NORTHEAST OF MEMPHIS WITH THE ARRIVAL OF A WEAK COLD FRONT...
POSSIBLY REINFORCED BY CONVECTIVE OUTFLOW. FURTHER ADJUSTMENTS OF
THE AREAL EXTENT OF THE HEAT ADVISORY WILL BE POSSIBLE FOR THE
OVERNIGHT FORECAST PACKAGE.
PWB
&&
.PREV DISCUSSION... /ISSUED 331 PM CDT MON JUL 30 2012/
UPDATE...UPDATE TO ADD EXCESSIVE HEAT WARNING TO AREAS WEST OF
THE MISSISSIPPI RIVER.
PREV DISCUSSION... /ISSUED 315 PM CDT MON JUL 30 2012/
DISCUSSION...
VERY DIFFICULT FORECAST TODAY...A TEDIOUS BALANCE BETWEEN
SCATTERED SHOWERS...VARIABLY CLOUDY SKIES HIGH DEW POINTS AND INTENSE
HEAT ALOFT TRYING TO BUILD EAST. CONFIDENCE IN THE FORECAST
REMAINS LOW. 2 PM TEMPERATURES RANGE FROM AROUND 100 DEGREES ALONG
A LINE FROM JONESBORO TO MARIANNA TO CLARKSDALE...TO ONLY IN THE
UPPER 80S IN PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI
CLOSER TO THE ALABAMA STATE LINE AND TENNESSEE RIVER. DEW POINTS
JUST TO THE WEST OF THE MIDSOUTH FALL OFF SHARPLY. DEW POINTS NEAR
JONESBORO AND WALNUT RIDGE REMAIN IN THE MIDDLE 70S...WHILE ONLY
40-50 MILES TO THE WEST MIDDLE 50S TO LOW 60S CAN BE FOUND. THE
DEW POINT AT TUPELO SEEMS TO BE AN ANOMALY AT 77 DEGREES WITH A
TEMPERATURE OF 91 RESULTING IN A HEAT INDEX APPROACHING 104.
NO STORMS HAVE EVEN BEGUN TO APPROACH SEVERE CRITERIA SO REMOVED
THE STRONG WORDING FROM THE HWO.
TEMPERATURES ARE MUCH HOTTER 50 MILES TO OUR WEST WITH AIR
TEMPERATURE READINGS OF 107 AND 108 AT SEVERAL REPORTING STATIONS
BATESVILLE TO SEARCY TO STUTTGART. HEAT INDICES EXCESS 110 IN THIS
REGION. MODELS CONTINUE TO INDICATE THIS HOTTER AIRMASS IS GOING
TO ENCROACH ON THE MIDSOUTH OVER THE NEXT DAY OR
TWO....HOWEVER...LIKE TODAY...CONVECTION MAY PLAY A ROLE IN HOW
HOT IT GETS.
THE RAPID REFRESH MODEL KEEPS SCATTERED SHOWERS GOING THROUGH THE
NIGHT AS DOES THE GFS AND NAM. RAIN CHANCES DO NOT LOOK QUITE AS
HIGH TOMORROW...BUT IT WOULD NOT SURPRISE ME TO SEE ANOTHER DAY
SIMILAR TO TODAY WITH SCATTERED SHOWERS PLAYING HAVOC WITH
TEMPERATURES ON THE LOCAL SCALE.
TOMORROW NIGHT AND REALLY THROUGH THE REMAINDER OF THE WORK
WEEK...THE PATTERN DOES NOT CHANGE SIGNIFICANTLY. HIGH PRESSURE AT
THE SURFACE AND A RIDGE ALOFT WILL REMAIN TO OUR WEST KEEPING MUCH
OF THE MIDSOUTH ON THE EDGE OF A NORTHWEST TO SOUTHEAST STORM
TRACK IN NORTHWEST FLOW. THIS IS A TYPICAL PATTERN WHERE WE COULD
SEE NOCTURNAL THUNDERSTORM COMPLEXES TRACK ACROSS THE AREA.
HOWEVER THESE FEATURES ARE NEARLY IMPOSSIBLE TO FORECAST WITH ANY
ACCURACY BEYOND 24 HOURS...AND GENERALLY IT IS BEST TO WAIT UNTIL
YOU SEE STORMS DEVELOPING BEFORE GETTING TOO EXCITED ABOUT THEM.
WILL ASSESS THE NEED FOR HEAT ADVISORIES ON A DAILY BASIS THE
NIGHT BEFORE BECAUSE OF THE HIGH DEGREE OF UNCERTAINTY WITH
RESPECT TO CONVECTION. HOWEVER WILL CONTINUE TO MENTION IT AS A
POSSIBLE THREAT IN THE HAZARDOUS WEATHER OUTLOOK. WILL NOT MENTION
STORMS DESPITE A NON-ZERO CHANCE FOR MCS ACTIVITY.
NEXT WEEKEND...GUIDANCE INDICATES THE TROUGH ALONG THE EAST COAST
WILL SHIFT EAST AND THE RIDGE WILL ENCOMPASS MUCH OF THE DEEP
SOUTH FROM TEXAS TO GEORGIA. THIS WOULD LIKELY RESULT IN WARMING
TEMPERATURES ACROSS THE MIDSOUTH WITH ONLY DISORGANIZED SCATTERED
AFTERNOON THUNDERSTORMS.
30/SIRMON
&&
.AVIATION...
06Z TAF CYCLE
TWO CLUSTERS OF THUNDERSTORMS...ONE NEAR KDYR...AND THE OTHER
NORTH/NORTHEAST OF KTUP CONTINUES TO TRACK SOUTHEAST. SCATTERED
SHOWERS WERE NOTED NORTHEAST OF A LINE FROM KJBR TO KMEM AND KUOX.
CLUSTERS OF SHOWERS AND STORMS ARE LIKELY TO PERSIST THROUGH ABOUT
09 OR 10Z IN THE AFOREMENTIONED AREA.
OTHERWISE...MAINLY VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE
FORECAST PERIOD. CEILINGS AND VISIBILITIES MAY BRIEFLY DROP TO
MVFR LEVELS IN THUNDERSTORMS BUT PROBABILITY OF STORMS IS RATHER
LOW AT ANY GIVEN TAF SITE.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 102 79 100 / 30 30 20 20
MKL 75 96 73 97 / 40 20 20 20
JBR 77 100 75 102 / 30 20 20 20
TUP 77 93 76 96 / 60 30 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.
TN...HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR SHELBY-TIPTON.
&&Hazardous weather outlook, Jul 30, 11:30 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1130 PM CDT MON JUL 30 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1130 PM CDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE OVERNIGHT...MAINLY NORTHEAST OF A CORNING ARKANSAS TO BROWNSVILLE TENNESSEE TO TUPELO MISSISSIPPI. STRONG WINDS WILL BE THE PRIMARY THREAT...WITH LARGE HAIL A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES WILL LIKELY EXCEED 105 DEGREES ALONG AND WEST OF INTERSTATE 55 ON TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER NORTHEAST MISSISSIPPI ON TUESDAY. EXCESSIVE HEAT WILL WILL BE POSSIBLE THE MIDSOUTH THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY... MAINLY OVER NORTHEAST MISSISSIPPI. PWB
In the hours before
Local storm report, Jul 30, 9:40 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG KENNETT 36.24N 90.05W
07/30/2012 DUNKLIN MO EMERGENCY MNGR
MULTIPLE TREES, SIGNS, AND POWERLINES DOWN ACROSS THE
CITY. ALSO REPORTS OF SMALLER OUT BUILDINGS DAMAGED.
0738 PM TSTM WND DMG KENNETT 36.24N 90.05W
07/30/2012 DUNKLIN MO LAW ENFORCEMENT
REPORT OF ROOF DAMAGE TO AN APARTMENT BUILDING IN THE
CITY.
0835 PM TSTM WND GST DYERSBURG 36.04N 89.38W
07/30/2012 M57.00 MPH DYER TN AWOS
&&
CDGLocal storm report, Jul 30, 9:49 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG KENNETT 36.24N 90.05W
07/30/2012 DUNKLIN MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS WINDOWS BLOWN OUT OF THE SEARS
STORE IN KENNETT.
&&
CDGSpecial weather statement, Jul 30, 10:15 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 PM CDT MON JUL 30 2012
TNZ053-090-091-310345-
CHESTER TN-HARDEMAN TN-MCNAIRY TN-
1015 PM CDT MON JUL 30 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...
SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
EAST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM CHICKASAW STATE PARK TO 7 MILES SOUTH OF SILERTON AT
1015 PM CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...HARDEMAN AND MCNAIRY COUNTIES...INCLUDING
LOCATIONS NEAR BIG HILL POND STATE PARK...CHICKASAW STATE FOREST...
CHICKASAW STATE PARK AND SELMER...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3500 8871 3524 8891 3543 8882 3548 8871
3548 8870 3523 8846 3500 8844
TIME...MOT...LOC 0315Z 323DEG 36KT 3539 8875 3531 8873
3521 8881
BORGHOFFLocal storm report, Jul 30, 11:10 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1110 PM CDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST CORINTH 34.94N 88.52W
07/30/2012 M65 MPH ALCORN MS MESONET
NUMEROUS TREES AND ROAD SIGNS DOWN... POWER OUT IN
CORINTH AND IN FARMINGTON
&&
PWBSpecial weather statement, Jul 31, 12:16 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1216 AM CDT TUE JUL 31 2012
TNZ019-020-048-050>052-310600-
CROCKETT TN-DYER TN-GIBSON TN-HAYWOOD TN-LAUDERDALE TN-MADISON TN-
1216 AM CDT TUE JUL 31 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 AM CDT FOR...
CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
MADISON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 3 MILES NORTHEAST OF ALAMO TO 6 MILES NORTH OF RIPLEY AT
1216 AM CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CROCKETT...DYER...GIBSON...HAYWOOD...LAUDERDALE AND MADISON
COUNTIES...INCLUDING LOCATIONS NEAR BROWNSVILLE...JACKSON AND
RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3552 8865 3551 8923 3566 8953 3597 8963
3595 8906 3554 8863
TIME...MOT...LOC 0516Z 308DEG 33KT 3581 8907 3582 8950
BORGHOFFLocal storm report, Jul 31, 1:55 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
155 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM TSTM WND DMG MIDWAY 34.73N 88.23W
07/30/2012 TISHOMINGO MS LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE NORTHERN
AND CENTRAL PART OF TISHOMINGO COUNTY.
1128 PM TSTM WND DMG PADEN 34.66N 88.26W
07/30/2012 TISHOMINGO MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN AS FAR SOUTH AS THE PADEN
AREA.
&&
BORGHOFFThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:00 PM CDT | Heat Advisory | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more | 67 hr |
| Jul 30, 10:43 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 47 min |
| Jul 30, 11:05 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 70 min |
| Jul 31, 2:28 AM CDT | Excessive Heat Watch | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 24 hr |
| Jul 31, 2:28 AM CDT | Heat Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 8 more | 61 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.